Is There a Link Between IVIG Infusions and a High PT/INR Level?

Hello All, I'm at a lost. I've had 2 pulmonary emboli in 2008 and 2010. I was diagnosed with CIDP in 2008. My INRs levels have been all over the place. Normal for me is 2.5-3.5. my last issue with my results was back in January. I was late for my infusion and my INR was ranging from 3.8-4.5. I am late again and my INR is running very high 5.1-5.5, These are finger sticks and blood draws for conformation.

I'm again scheduled to see another hematologist to figure out what is happening to my clotting factor.

I think once I have my infusion my levels will bounce back to normal range. However, I have a port and being accessed at home for my treatments. I don't think it is a good idea to have my treatments now for fear of lots of bleeding from my port site. Any thought or ideas?

Missy

Hi Missy,

I had multiple post-surgical bilateral pulmonary emboli and was put on coumadin for 6 months. My INR was always kept above 7 and I never had a bleeding problem so I think you're okay at your levels.

Good Luck and God Bless,

Rev. Mark

Ok what a relief. Thank Rev. Mark.

Icthruu said:

Hi Missy,

I had multiple post-surgical bilateral pulmonary emboli and was put on coumadin for 6 months. My INR was always kept above 7 and I never had a bleeding problem so I think you're okay at your levels.

Good Luck and God Bless,

Rev. Mark

an INR of 7 is too high. There is no indication for keeping an INR above 7.

If you are not on Wafrin, and you are having high PT/INR levels perhaps it is due to the heparin flush, this may indicate a sensitivity to heparin??? If using a home INR tester perhaps you should ask doctor to order a blood draw and have tested in lab???

Since you did not mention that you are on Wafrin but if you are of course have doctor reduce dosage, try eating dark green veggies like kell which is high in vitamin K. This is proven to lower PT/INR test results. Good you are seeing Hematologist, that should give you a more definite answer.

Good luck,

Ask you doc about your platelette function also possibly preventative foods like bromailain in Pineapple [Fresh -processed destroys enzymes] and Nattokinase and hydrating very well may help but confirm with your MD's


There is evidences according to Dr. C Alliot's "Pulmonary embolism after intravenous immunoglobulin"
He stated:We have found thirteen previously reported cases of IVIg-related thrombosis, including myocardial infarction in five instances, stroke in four and spinal cord ischaemia in one1. Deep venous thrombosis has been reported in only three instances—a woman of 52 with lymphocytic lymphoma complicated by immune thrombocytopenia, an immobilized patient treated for myasthenia gravis and a man aged 74 with renal carcinoma and immune neutropenia who died from pulmonary embolism1,2,3. Perhaps the explanation for these events is that IVIg not only induces platelet activation but also increases plasma viscosity4.

Be careful with OTCs and Herbs: Use only when MD approved:

Bleeding Risk with Nattokinase and Aspirin

If you take nattokinase along with an anticoagulant like aspirin, coumadin or warfarin, it increases your risk of bleeding, including internal bleeding, says Dr. Ray Sahelian of Los Angeles, author of “Mind Boosters.” In one case, a person taking aspirin to prevent stroke along with 400 milligrams of nattokinase for seven days suffered an acute brain hemorrhage, says Y.Y. Chang, lead author for a case report from Taiwan’s Chang Gung Memorial Hospital that was published in the journal “Internal Medicine.” In addition to the hemorrhage, the person suffered multiple brain micro-bleeds, Chang notes.

Hello All, to answer some questions, yes I take Warfin. I'm currently seeing a hematologist with weekly finger sticks and blood draws. The pharmacologist/hematologist keeps adjusting my dosage because my pt/inr levels are going up and down. They are not sure why. My diet has not changed nor medication regimen. I keep telling them I need IVIG infusion. That will help my levels to become therapeutic. They are listening my not hearing. I'm so frustrated. In the meantime, my body is still on the attack. Extreme fatigue, extreme pain at night. My core makes me think I'm 8 months pregnant because it keep jumping. I can feel my diaphragm jump. Weird I know, (stop laughing) lol! There is no way I'm pregnant. Restless legs, my hands and wrists feel like little needles are being stuck in them. My right bicep is always jabbing like I'm throwing a right hook. I feel like bugs are crawling all over my body. I CAN'T SLEEP!!!!!!! I HAVE NO ENERGY!!!! UGH!!!! I NEED MY TREATMENT!!!!!!